Alert archive / Nevada / Excessive Heat Warnings in 2017
Excessive Heat Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat warning at Jul 6, 2017, 2:45 AM PDT for Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Jul 6, 2017, 11:00 AM PDT. It was in force for 60 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2017, 2:45 AM PDT (09:45 UTC)
- In effect from
- Jul 6, 2017, 11:00 AM PDT
- Expired
- Jul 8, 2017, 11:00 PM PDT
- In force
- 60 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:42 PM PDT | TSTM WND GST 66 | 1 Wnw Indian Springs, NV | |
| Jul 6, 7:46 PM PDT | TSTM WND GST 60 | 1 Wnw Indian Springs, NV | |
| Jul 7, 8:40 PM PDT | TSTM WND GST 61 | Nellis Afb, NV | THE NELLIS AFB FORECASTER REPORTED THIS TO BE A VERY BRIEF GUST, INDICATIVE OF A MICROBURST, AND ALSO REPORTED THAT THE BASE FIRE STATION DOOR WAS BLOWN ASKEW OF ITS TRACK. |
| Jul 8, 7:45 PM PDT | TSTM WND DMG | 1 S Lake Havasu City, AZ | TWO TREES DOWNED BY THUNDERSTORM WINDS. REPORTED AT ACOMA AND MCCULLOUGH, LAKE HAVASU CITY, AZ. TIME ESTIMATED. |
| Jul 8, 7:45 PM PDT | TSTM WND DMG | 1 Sw Lake Havasu City, AZ | LARGE ELECTRIC SIGN KNOCKED DOWN AT THE SANDS VACATION RESORT IN LAKE HAVASU CITY. TIME ESTIMATED. |
| Jul 8, 7:45 PM PDT | TSTM WND DMG | 3 Ene Lake Havasu City, AZ | ROOF DAMAGE REPORTED AT NORTHSTAR AND SLOOP, LAKE HAVASU CITY, AZ. TIME ESTIMATED. |
| Jul 8, 7:45 PM PDT | TSTM WND DMG | 3 Ene Lake Havasu City, AZ | SEVERAL REPORTS OF PALM TREES DOWNED AND AWNINGS DAMAGED NEAR MCCULLOCH AND CHERRY TREE. TIME ESTIMATED. |
| Jul 8, 7:45 PM PDT | TSTM WND DMG | 3 Ese Lake Havasu City, AZ | DAMAGE TO A RECENTLY UPDATED ROOF NEAR SARATOGA AND WINSTON. PICTURE OBTAINED FROM FACEBOOK. TIME ESTIMATED. |
| Jul 8, 7:50 PM PDT | TSTM WND DMG | 4 Sw Lake Havasu City, AZ | LOCAL TOW BOAT COMPANY REPORTED 4 DISABLED CRAFT TOWED TO SHORE AND ONE SUNK BOAT DUE TO STRONG WINDS AND WAVE ACTIVITY. TIME ESTIMATED BASED ON STRONGEST WINDS NEAR SHORE. |
| Jul 8, 7:50 PM PDT | TSTM WND GST 56 | 2 Wsw Lake Havasu City, AZ | LONDON BRIDGE WIND SENSOR REPORTED A PEAK WIND OF 56 MPH AT 750 PM. |
| Jul 8, 7:55 PM PDT | TSTM WND DMG | 1 W Lake Havasu City, AZ | THREE TREES DOWNED BY THUNDERSTORM WINDS REPORTED ON MESQUITE AVE. IN LAKE HAVASU CITY. TIME ESTIMATE. |
| Jul 8, 8:25 PM PDT | LIGHTNING | 3 E Lake Havasu City, AZ | CAMPING TRAILER USED TO SELL CHRISTMAS TREES WAS HIT BY LIGHTNING AND BURNED. TRAILER IS A TOTAL LOSS. |
| Jul 8, 9:32 PM PDT | FLASH FLOOD | 8 Nnw Needles, CA | CHP REPORTS BOULDERS AND ROCKS ON NEEDLES HIGHWAY. ROAD WAS CLOSED AND WILL NEED TO BE CLEARED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 4821 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS75 KVEF 060945 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 245 AM PDT Thu Jul 6 2017 AZZ001>003-036-CAZ527-NVZ016-021-061800- /O.UPG.KVEF.EH.A.0002.170707T1600Z-170709T0400Z/ /O.NEW.KVEF.EH.W.0002.170706T1800Z-170709T0600Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-San Bernardino County- Upper Colorado River Valley-Northeast Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Needles, Mesquite, Overton, Moapa, Hoover Dam, and Laughlin 245 AM PDT Thu Jul 6 2017 /245 AM MST Thu Jul 6 2017/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 11 PM PDT /11 PM MST/ SATURDAY... The National Weather Service in Las Vegas has issued an Excessive Heat Warning, which is in effect from 11 AM PDT /11 AM MST/ this morning to 11 PM PDT /11 PM MST/ Saturday. The Excessive Heat Watch is no longer in effect. * TEMPERATURE...High temperatures will run between 105 to 112 in the Mohave County deserts Friday and Saturday...and between 115 to 120 in the Colorado River Valley. Overnight lows in the 80s will provide little relief, especially in the Colorado River Valley. * IMPACTS...Intense heat may create a dangerous situation in which heat illnesses are likely; especially for the elderly, children, homeless, those unaccustomed to the heat, and those that do not take proper precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ CAZ522>526-NVZ017-020-022-061800- /O.NEW.KVEF.EH.W.0002.170706T1800Z-170709T0600Z/ Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Western Clark and Southern Nye County-Las Vegas Valley- Southern Clark County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, .Searchlight, and Cal-Nev-Ari 245 AM PDT Thu Jul 6 2017 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SATURDAY... The National Weather Service in Las Vegas has issued an Excessive Heat Warning, which is in effect from 11 AM this morning to 11 PM PDT Saturday. * TEMPERATURE...High temperatures reaching 110 to 120 degrees in the lower elevations/deserts with lows of 80 to 90 degrees with locally higher readings, especially in Death Valley. * IMPACTS...Intense heat may create a dangerous situation in which heat illnesses are likely; especially for the elderly, children, homeless, those unaccustomed to the heat, and those that do not take proper precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
4 follow-up statements
093 WWUS75 KVEF 061738 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1038 AM PDT Thu Jul 6 2017 AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-071100- /O.CON.KVEF.EH.W.0002.170706T1800Z-170709T0600Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1038 AM PDT Thu Jul 6 2017 /1038 AM MST Thu Jul 6 2017/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ SATURDAY... * TEMPERATURE...High temperatures reaching 110 to 120 degrees in the lower elevations/deserts with lows of 80 to 90 degrees with locally higher readings, especially in Death Valley. * IMPACTS...Intense heat may create a dangerous situation in which heat illnesses are likely; especially for the elderly, children, homeless, those unaccustomed to the heat, and those who do not take proper precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ Morgan
977 WWUS75 KVEF 071005 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 305 AM PDT Fri Jul 7 2017 AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-081100- /O.CON.KVEF.EH.W.0002.000000T0000Z-170709T0600Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 305 AM PDT Fri Jul 7 2017 /305 AM MST Fri Jul 7 2017/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ SATURDAY... * TEMPERATURE...High temperatures reaching 110 to 120 degrees in the lower elevations/deserts with lows of 80 to 90 degrees with locally higher readings, especially in Death Valley. * IMPACTS...Intense heat may create a dangerous situation in which heat illnesses are likely; especially for the elderly, children, homeless, those unaccustomed to the heat, and those who do not take proper precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
967 WWUS75 KVEF 080948 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 248 AM PDT Sat Jul 8 2017 AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-090600- /O.CON.KVEF.EH.W.0002.000000T0000Z-170709T0600Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 248 AM PDT Sat Jul 8 2017 /248 AM MST Sat Jul 8 2017/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... * TEMPERATURE...High temperatures reaching 110 to 120 degrees in the lower elevations/deserts with lows of 80 to 90 degrees with locally higher readings, especially in Death Valley. * IMPACTS...Intense heat may create a dangerous situation in which heat illnesses are likely; especially for the elderly, children, homeless, those unaccustomed to the heat, and those who do not take proper precautions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
839 WWUS75 KVEF 090541 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1041 PM PDT Sat Jul 8 2017 AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-090645- /O.EXP.KVEF.EH.W.0002.000000T0000Z-170709T0600Z/ Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 1041 PM PDT Sat Jul 8 2017 /1041 PM MST Sat Jul 8 2017/ ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING... After several days of very hot temperatures, additional moisture will move into the region Sunday, giving some relief. The Excessive Heat Warning will be allowed to expire on time. $$ Wolcott
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 9:35 PM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 9:35 PM PDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 935 PM PDT Wed Jul 5 2017 .SYNOPSIS...High pressure will continue to circulate around the Four Corners region through Thursday with a south to southeast flow bringing limited monsoon moisture up into portions of southern Nevada and surrounding areas. The high pressure center will move toward southwest Utah Friday and Saturday leading to well above normal temperatures going into the weekend. && .UPDATE...The band of mid and high level moisture that moved from southeast California up through southern Nye and western Clark counties this evening produced some virga and gusty winds...including some blowing dust in Pahrump with brief gusts over 40 mph. This band will continue up over central Nevada overnight. Impressive convective complexes were erupting over Sonora Mexico this evening and we will see what additional moisture will be pulled northward tomorrow. The mean flow looks like it should pull debris clouds more over southern California. Will also need to keep an eye on outflow boundaries inducing possible low level moisture pushes up the lower Colorado River. For now, there is no clear signal of a deep moisture increase heading our way the next couple days. Given the lack of moisture, the primary concern will be increased heat risk with temperatures trending upward a few degrees going into the weekend. The latest temp guidance will be evaluated overnight which may lead to an expansion of High to Very High Heat Risk across our Mojave Desert zones...possibly for Thursday, but especially for Friday and Saturday. No immediate changes needed. && .SHORT TERM...through Saturday night. Current water vapor channels show a plume of moisture over the Baja Peninsula pushing northward through southern California. A small area of rain with a few lightning strikes did develop in this higher moisture plume this morning, however it came to a quick halt as soon as it interacted with the Little San Bernardino Mountain Range. Given the shallow nature of the moisture, dont anticipate that this moisture will be able to push much further north and the rest of southern San Bernardino will remain dry this afternoon. Further north, a cumulus field has already developed in the vicinity of the Sierra Mountains. Weak reflectivity did show up on MRMS radar composites, however no lightning and no precip were reported as of yet. Based on hourly hi-res model, Moisture increases and pools along the Sierras after 21Z as LIs fall to around -2. Anticipate scattered thunderstorms this afternoon through about 03Z, though not much rainfall is expected. Otherwise...increasing higher clouds can be expected through the night as moisture increases from south to north. For the rest of the week, high pressure will drift east and settle in over Four Corners. Moisture will be slow to increase out of Arizona on southerly flow, with better theta-e values remaining south and east of the area through Saturday. Latest model runs havent changed much from previous solutions. Dont think we will see much in the way of activity outside of the higher terrain until the weekend when the better moisture arrives, and mainly over Mohave County into southern NV. Didnt change the precipitation forecast from what we had going as confidence is too low to add detail at this time. With increasing 500-300mb moisture, abundant cloud cover can be expect through the weekend. Temperatures will on the increase and may have an impact by the end of the week. Expect an upward trend in temperatures each day with the hottest days being Friday and Saturday when highs will run about 10 degrees above normal. The fly in the ointment that may bust the high temperature forecast, especially Friday, will be cloud cover. Models disagree on how much mid level moisture works into the area and therefore have varying degrees of cloud cover. Saturday has a bit higher confidence in the temperature forecast as there is better model agreement on cloud development. Given the uncertainty but the potential impact, decided to issue a Excessive Heat Watch for Mohave County and the Colorado River Valley where the heat will be most extreme. Later shifts will need to assess trends in cloud cover and whether or not an upgrade is needed. .LONG TERM...Saturday night through Tuesday. Focus for the long term continues to be ridge of high pressure near the four corners and associated monsoon moisture and thunderstorm chances. At this time, the position of the high pressure will allow deep enough south to southeast flow to setup over the region, which in turn allows moisture to enter the area. Models remain rather unimpressive with moisture values outside of Mohave county, however given the flow, it would not take much to send a surge of moisture over the area. Given that forecast details will depend heavily on factors not known until about 24 hours out (existing storm complexes, etc.), opted not to make much major changes other than to delay moisture influx over most of the region until after the weekend. && .FIRE WEATHER...Another round of scattered showers and thunderstorms is possible over the Sierra on Thursday. Low levels will still be very dry as any activity that develops today in the Sierras will yield very little QPF, and Mt Charleston should see no thunderstorm activity at all today. Current Red Flag Warning is in effect through tonight. Will likely need additional headlines for Thursday for dry lightning as more thunderstorms should develop in the Red Flag area, and low confidence that will need to continue afternoon Red Flag Warnings through the week. Red Flag conditions will depend on how much rain falls out of any storms that do develop, and at this point confidence is too low to rule out a stray downpour wetting the area sometime this week. In addition to the Sierra, Mount Charleston will see small chances for thunderstorms starting Thursday as moisture stream in over southern NV. Dry lightning is possible with anything that does develop over this area && .AVIATION...For McCarran...Overnight winds will likely be light from the southwest then light by 11-12Z Thursday. Thursday, little change in winds is expected with a light easterly push in the morning before trending more southwesterly as moisture again filters into the valley in the afternoon. Periods of patchy SCT to BKN clouds will accompany outflows but should remain above 15 kft. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will diminish overnight and remain light through most of Thursday morning before trending south to southwesterly in the afternoon, similar to todays. Periods of SCT to BKN mostly above 10 kft are expected through today and into tomorrow. && .HYDROLOGY...Slight drop in temperatures over the past week along with a shrinking snowpack has lead to a lowering to leveling of flows in unregulated creeks, specifically Independence Creek, Big Pine Creek and Rock Creek from their peak flows observed on June 22. Even with this lowering, creeks, streams and rivers will be flowing higher than normal during the extended holiday weekend. Minor flooding could occur near creeks as well as a few low water crossings on some roadways. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Update/Aviation...Adair Short Term/Fire Weather...Allen Long Term...Steele && For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Excessive Heat Warnings in Nevada, 2017Excessive Heat Warnings in California, 2017Excessive Heat Warnings in Arizona, 2017Every excessive heat warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.